Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I took some depakote Scott

Posted by 49er on August 8, 2009, at 9:20:58

In reply to I took some depakote Scott, posted by qbsbrown on July 25, 2009, at 15:16:02

Hi Brian.

I speaking from the perspective of someone who slowly tapered off of 4 meds down to my current one (Doxepin).

What I am about to say I have learned from being on Paxil Progress Boards, which is run by an RN, not a crazy scientologist.

Reducing psych meds is not like quitting Benadryl. Because your brain needs time to adapt to the neurochemical changes these meds have made throughout the body, reducing a med too quickly is like throwing the car in reverse at 60 miles per hour. You may be one of the lucky ones who can cold turkey without any problems but you won't know until it is too late.

In case you think I am wrong, read posts by people on this board who tapered real fast and suffered greatly.

About using a med to taper, well, you will have to then get off that med when the time is right. And people have had a horrific time coming off of Depakote.

I am not going to be a hypocrite and say not to use anything since I have used supplements. But really, when I think about it, very few (mainly fish oil capsules) have been really helpful. The rest of them have contributed to withdrawal symptoms.

Also, I realize that people have symptoms so severe such as insomnia that they have to take a med. I know there are exceptions to every rule.

But generally, I feel you are playing with fire by adding something an already unstable nervous system.

And by the way, I tapered slowly off of Remeron, one of my meds, even though it caused a hearing loss. I felt tapering too quckly would be a disaster and my hearing didn't get any worse by going slow.

Brian, I know I have made faces when people have said this but it is true. The only thing that solves withdrawal problems is time. There are no shortcuts.

But tapering slowly does allow you to have some type of life. I am living proof.

Finally, I wanted to address a point you made in another post that I was going to respond to. Calling people like me fringe groups and antipsychiatrists does nothing to add to the discussion. I could call you all nuts for believing in meds so much but of course, i would never do that as we all have different experiences.

And believe it or not, my slow tapering method could help people who have no interest in tapering off of meds but find that the doses they take are too much for their bodies.

I am pleading for civility instead of name calling. We all want the same thing which is to lead fulfilling lives. Just because we have different ideas doesn't mean that anyone's opinion is less valuable than the next person's.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:49er thread:906673